Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Parametrizations of $ G\sb{\delta }$-valued multifunctions


Authors: H. Sarbadhikari and S. M. Srivastava
Journal: Trans. Amer. Math. Soc. 258 (1980), 457-466
MSC: Primary 54C60; Secondary 54C65
DOI: https://doi.org/10.1090/S0002-9947-1980-0558184-2
MathSciNet review: 558184
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let T, X be Polish spaces, $ \mathcal{J}$ a countably generated sub-$ \sigma $-field of $ {\mathcal{B}_T}$, the Borel $ \sigma $-field of T, and $ F:\,T\, \to \,X$ a multifunction such that $ F(t)$ is a $ {G_\delta }$ in X for each $ t\, \in \,T$. F is $ \mathcal{J}$-measurable and $ {\text{Gr}}(F)\, \in \,J\, \otimes \,{\mathcal{B}_X}$, where $ {\text{Gr}}(F)$ denotes the graph of F. We prove the following three results on F.

(I) There is a map $ f:\,T\, \times \,\Sigma \, \to \,X$ such that for each $ t\, \in \,T,\,f(t,\, \cdot )$ is a continuous, open map from $ \Sigma $ onto $ F(t)$ and for each $ \sigma \, \in \,\Sigma ,\,f( \cdot ,\,\sigma )$ is $ \mathcal{J}$-measurable, where $ \Sigma $ is the space of irrationals.

(II) The multifunction F is of Souslin type.

(III) If X is uncountable and $ F(t),\,t\, \in \,T$, are all dense-in-itself then there is a $ \mathcal{J}\, \otimes \,{\mathcal{B} _X}$-measurable map $ f:\,T\, \times \,X\, \to \,X$ such that for each $ t\, \in \,T,\,f(t,\, \cdot )$ is a Borel isomorphism of X onto $ F(t)$.


References [Enhancements On Off] (What's this?)

  • [1] W. Arsenin and A. Ljapunov, Theory of A sets, Uspehi Mat. Nauk (N.S), 5, no. 5 (39) (1950), 45-108. MR 0039783 (12:597f)
  • [2] D. Blackwell, On a class of probability spaces, Proc. 3rd Berkeley Sympos. Math. Statist. and Prob., vol. 2, Univ. of California Press, Berkeley, Calif., 1956, pp. 1-6. MR 0084882 (18:940d)
  • [3] F. Hausdorff, Über innere Abbildungen, Fund. Math. 23 (1934), 279-291.
  • [4] A. D. Ioffe, Representation theorems for multifunctions and analytic sets, Bull. Amer. Math. Soc. 84 (1978), 142-144. MR 0466472 (57:6351)
  • [5] R. R. Kallman and R. D. Mauldin, A cross section theorem and an application to $ {C^{\ast}}$-algebras, Proc. Amer. Math. Soc. 69 (1978), 55-61. MR 0463390 (57:3342)
  • [6] K. Kuratowski, Topology. I, Academic Press, New York and London; Państwowe Wydawnictwo Naukowe, Warsaw, 1966. MR 0217751 (36:840)
  • [7] D. G. Larman, Projecting and uniformizing Borel sets with $ {K_\sigma }$ sections. II, Mathematika 20 (1973), 233-246. MR 0362271 (50:14713)
  • [8] S. J. Leese, Multifunctions of Souslin type. Bull. Austral. Math. Soc. 11 (1974), 395-411. MR 0417365 (54:5418a)
  • [9] N. Luzin, Lecons sur les ensembles analytiques et leurs applications, Gauthiers-Villars, Paris, 1930.
  • [10] A. Maitra, Analytic sets with countable sections, Fund. Math. (to appear). MR 600583 (82d:54043)
  • [11] R. D. Mauldin, Borel parametrizations, Trans. Amer. Math. Soc. 250 (1979), 223-234. MR 530052 (80j:54033)
  • [12] D. Miller, A selector for equivalence relations with $ {G_\delta }$ orbits, Proc. Amer. Math. Soc. 72 (1978), 365-369. MR 0515142 (58:24212)
  • [13] J. Saint-Raymond, Borélièns A coupes $ {K_\sigma }$, Bull. Soc. Math. France 104 (1976), 389-400. MR 0433418 (55:6394)
  • [14] S. M. Srivastava, A representation theorem for closed valued multifunctions, Bull. Acad. Polon. Sci. (to appear). MR 581542 (82a:54027)
  • [15] -, Selection theorems for $ {G_\delta }$-valued multifunctions, Trans. Amer. Math. Soc. 254 (1979), 283-293. MR 539919 (80g:54027)
  • [16] -, A representation theorem for $ {G_\delta }$-valued multifunctions, Amer. J. Math. (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54C60, 54C65

Retrieve articles in all journals with MSC: 54C60, 54C65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0558184-2
Keywords: Multifunctions, selectors, parametrizations, representations, uniformizations
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society